Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 73, NWS Little Rock, AR

March 2, 2000Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Mar 2, 2000, 6:24 PM CST for Garland County, Arkansas. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2000, 6:24 PM CST (00:24 UTC)
Expired
Mar 2, 2000, 7:00 PM CST
In force
36 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Garland County, AR

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:24 PM CSTHail 1.25Hot Spgs, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.4 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2000-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2000-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1558 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KLIT 030024
SVRLIT
ARC051-030100-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
624 PM CST THU MAR 2 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GARLAND COUNTY IN CENTRAL ARKANSAS

* UNTIL 700 PM CST

* AT 623 PM CST... DOPPLER WEATHER RADAR INDICATED A SEVERE
  THUNDERSTORM IN THE VICINITY OF HOT SPRINGS... MOVING NORTHEAST AT 55
  MPH.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MOUNTAIN VALLEY              AROUND 630 PM CST...
FOUNTAIN LAKE                AROUND 630 PM CST...
HOT SPRINGS VILLAGE          AROUND 635 PM CST...
LONSDALE                     AROUND 640 PM CST...

THE MAIN THREAT WITH THIS STORM IS DIME SIZE HAIL OR LARGER. THE HAIL
MAY CAUSE SOME VEHICLE OR ROOF DAMAGE. STRONG AND GUSTY WINDS CAN ALSO
BE EXPECTED WITH THE STORM. FOR YOUR PROTECTION...GO INDOORS UNTIL THE
STORM PASSES.

45/16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 3:35 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Mar 2, 3:35 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CST THU MAR 2 2000

MODELS IN FAIR AGREEMENT TODAY. SURFACE LOW OVER WESTERN TEXAS WILL
MOVE EASTWARD OVER THE NEXT 24 HOURS. THE LOW SHOULD MOVE OVER
SOUTHERN ARKANSAS OVERNIGHT AND ON FRIDAY. AT THE SAME TIME...AN H5
LOW WILL MOVE EASTWARD OUT THE PLAINS ACROSS ARKANSAS. NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER ARKANSAS TONIGHT WITH
SLIGHTLY BETTER CHANCES IN THE NORTH UNDER THE UPPER LOW. PER SPC
DAY ONE OUTLOOK...BEST CHANCES FOR SEVERE WEATHER TONIGHT SHOULD BE
OVER THE SOUTHERN AND WESTERN SECTIONS. FAIRLY HIGH CHANCES FOR
SHOWERS AND THUNDERSHOWERS WILL CONTINUE ON FRIDAY...BUT WILL
DECREASE FROM WEST TO EAST DURING THE DAY. WRAP-AROUND CLOUDINESS
WILL LINGER BEHIND THE SURFACE LOW ON FRIDAY ALONG WITH SOME LIGHT
RAIN POSSIBLE OVER THE EASTERN HALF EARLY. SATURDAY SHOULD BE A
PARTLY CLOUDY DAY WITH HIGH TEMPERATURES NEAR NORMAL FOR THIS TIME
OF YEAR. A WARMING TREND WILL BEGIN IN EARNEST ON SUNDAY AND WILL
CONTINUE INTO THE EARLY PART OF NEXT WEEK. SUNDAY SHOULD BE DRY.
CLOUDS WILL BEGIN TO INCREASE OVER THE STATE ON MONDAY AS A NEW H5
TROUGH BEGINS TO APPROACH FROM THE WEST. SMALL CHANCES FOR SHOWERS
OR THUNDERSHOWERS WILL BE POSSIBLE MONDAY WITH BETTER CHANCES ON
TUESDAY.   (22)

.LIT...NONE.

In the hours before

Local storm report, Mar 2, 5:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
535 PM CST THU MAR 2 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0450 PrM    MOUNTAIN FORK             AR   1 INCH HAIL
03/02/00   POLK

28

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 6:41 PM CSTSevere Thunderstorm WarningLZKSaline44 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.